MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC.; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the device was barely pulsing.Then towards the end it wasn't firing anymore and they had to force the jaws open to finish.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/5/2026 d4: batch #unk.Additional information was requested, and the following was obtained: it was a white reload.It didnt even seem to reach the end of the firing.Orange was only visible on the deck 3/4th of the way through.The case was a lap conversion of sleeve gastrectomy to rny firing was one he has done 100s of times - white reload on the small bowel which he never has troubles with.He does not usually pulse on this fire.He mentioned it was pulsing and struggling to complete fire.Motor/battery issue maybe? the only issue in pulsing/firing was the 1st firing of the entire case.After incident, we opened a new stapler and it worked as intended for the remaining of the case.Jaws would not open.We followed odp.No luck.So, we manually brought knife back and discarded device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished #ec3d60l, with lot/batch #a9944h, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25082365
Report Number3005075853-2026-03377
Device Sequence Number13405248
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public(01)10705036043546(17)281031(10)A9944H
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Device Lot NumberA9944H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown